MAUDE Adverse Event Report: SIS MEDICAL AG OPN NC 3.5X10 PTCA DILATATION CATHETER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLAST, PERCUTANEOUS (PTCA)

SIS MEDICAL AG OPN NC 3.5X10 PTCA DILATATION CATHETER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLAST, PERCUTANEOUS (PTCA)
Catalog Number 350-010-004
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The report of this mdr has been delayed by technical reasons when uploading to the electronic submission gateway.In addition, it is sent as part of a corrective action due to an mdsap audit finding.This mdr identifies a device malfunction.The investigation on the returned device has been concluded and the most probable root cause is suspected to be excessive force applied when retracting the device.The ifu states in the precautions and in the directions for use sections: "if resistance is encountered during removal do not used force to retract the device as this may result in damage to the ptca dilatation catheter.Simultaneous removal of the entire system (e.G.Ptca dilatation catheter, guide wire and guiding catheter might be advised." a review of the device history record identified no manufacturing non-conformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.Analysis of this complaint failure mode showed that the severity and frequency of this failure mode is within the current approved risk acceptance criteria.The event did not affect the patient, who was discharged home after the intervention.
 
Event or Problem Description
It was reported from the institution that during a percutaneous ventricular assist device removal (pvad) an opn nc balloon was dilated to 28 atm during 4 inflations with the specified product indeflator.Balloon functioned as expected but upon removal from the artery into the guide catheter, the balloon shaft fractured in the guide catheter.Balloon catheter was unable to safely be removed from guide catheter.Decision was made to remove the guide catheter with the fractured opn balloon inside.After removal from patient body, balloon catheter was pulled out of guide catheter and guide catheter was flushed to confirm all parts were accounted for.No foreign body retained.Guidewires (asahi sion blue), balloon, and guide catheter all removed as single unit and replaced with new equipment to complete procedure.Sis medical was informed, that no patient injuries occurred and the patient was discharged home.

Brand Name
OPN NC 3.5X10 PTCA DILATATION CATHETER
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLAST, PERCUTANEOUS (PTCA)
Manufacturer (Section D)
SIS MEDICAL AG
hungerbüelstrasse 12a
frauenfeld, 8500
SZ  8500
Manufacturer (Section G)
SIS MEDICAL AG
hungerbüelstrasse 12a
frauenfeld, 8500
SZ   8500
Manufacturer Contact
erhard huesler
hungerbüelstrasse 12a
frauenfeld, 8500
SZ   8500
MDR Report Key18196128
Report Number3013634084-2023-00001
Device Sequence Number6553534
Product Code LOX
UDI-Device Identifier07640142570592
UDI-Public(01)07640142570592(10)207500(17)260530
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K212393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Catalogue Number350-010-004
Device Lot Number207500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Initial Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRES (ASAHI SION BLUE); GUIDING CATHETER (6F LAUNCHER EBU 3.5)
Patient Age45 YR
Patient SexMale
Patient Weight99 KG
Patient RaceWhite